Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Coronary HAART Disease
Jul 8, 2003

I have been on the same combo since testing positive in March of 2000, Epivir, Sustiva, & Zerit. There is a history of coronary heart disease in my family and at 45 I have outlived my father by ten years. Inasmuch as I have known my risk for heart disease for some time, I have for the last 20+ years exercised regularly and watched my diet (average intake of fat, 30-40 grams/day. My cholesterol and triglycerides were always comparatively elevated even given my fat intake, but they have been unusually high due to my medications,even while on cholesterol lower drugs such as Tricor, Lipitor & Zocor, etc. It should be noted that my combination therapy has successfully suppressed the virus three years running and my T-cells are above normal. Now for the kicker..... Recently, I was taking a routine stress test and suddenly found myself hoisted onto a gurney headed for catheterization, angioplasty and a stent.

Now, given this scenario, what is a boy to do? Im becoming concerned that my heart is going to give out before my HAART?

Response from Dr. Boyle

In your case, I would find as heart friendly a regimen as I could and this would likely include nevirapine (Viramune), lamivudine (Epivir) and tenofovir (Viread). You should discuss whether this regimen is still an option for you. Since you have had lipid problems on your current regimen, I would clearly not continue it. While efavirenz (Sustiva/Stocrin) is generally pretty easy on the lipids, some patients do experience problems with it and stavudine (Zerit) has also recently been implicated in lipid disturbances.



Previous
Unexplained Temperature Spike
Next
stages of aids

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement